Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications > Getting Off of Meds



advertisement
Reply
Thread Tools Display Modes
Unread 07-05-2016, 07:31 PM   #1
Poohbah
 
PsychNitrous's Avatar
PsychNitrous has no updates.
 
Member Since: Feb 2016
Location: At Home
Posts: 1,271 (SuperPoster!)
My Mood:

105 hugs
given
Default I Want Off!

I've been taking Wellbutrin for almost 3 1/2 months now, and I am very ready to stop. It has done nothing for me in this time, and I'm just so sick of taking it every day for no reason. I want to stop, but I've heard horror stories about quitting meds cold turkey. I know I'm taking 300mg a day, but I can't remember if they're SR or XR or whatever, so I'm not sure yet if I can cut them to taper or not.

Has anyone else stopped Wellbutrin on their own after about that long? I know I'm going to be told to work with my doc, but I don't really have one right now. I'm in between T's and pdoc's, so I'm not working with anyone in that realm right now. I have a pcp I usually see, but he doesn't know anything about psychiatric meds, so he wouldn't have any advice. I'd just like to hear others' experiences with this, if there are any to share.
PsychNitrous is offline   Reply With Quote
Hugs from:

advertisement
Unread 07-27-2016, 07:25 PM   #2
Anonymous37904
Guest
Anonymous37904 has no updates. Edit
 
Posts: n/a
Default Re: I Want Off!

I don't have direct experience with this, but maybe your pcp can at least lower your dosage to titrate down? If your pcp won't help you titrate down then ask for a referral for a pdoc. I think going 300 to zero is a jump...good luck. xo
  Reply With Quote
Unread 07-28-2016, 05:44 AM   #3
Poohbah
 
PsychNitrous's Avatar
PsychNitrous has no updates.
 
Member Since: Feb 2016
Location: At Home
Posts: 1,271 (SuperPoster!)
My Mood:

105 hugs
given
Default Re: I Want Off!

Quote:
Originally Posted by rainyday107 View Post
I don't have direct experience with this, but maybe your pcp can at least lower your dosage to titrate down? If your pcp won't help you titrate down then ask for a referral for a pdoc. I think going 300 to zero is a jump...good luck. xo
I hadn't thought of that, I will have to ask him about lowering the dose. I'm in the process of changing therapists and clinics, so I'm working on getting an appointment with a pdoc. It's just taking forever.

Sent from my SM-G900R4 using Tapatalk
PsychNitrous is offline   Reply With Quote
Unread 06-15-2017, 05:48 AM   #4
Member
 
mccarrolmike's Avatar
mccarrolmike has no updates.
 
Member Since: Jun 2017
Posts: 333 (SuperPoster!)
5 hugs
given
Default Re: I Want Off!

Quote:
Originally Posted by PsychNitrous View Post
I've been taking Wellbutrin for almost 3 1/2 months now, and I am very ready to stop. It has done nothing for me in this time, and I'm just so sick of taking it every day for no reason. I want to stop, but I've heard horror stories about quitting meds cold turkey. I know I'm taking 300mg a day, but I can't remember if they're SR or XR or whatever, so I'm not sure yet if I can cut them to taper or not.

Has anyone else stopped Wellbutrin on their own after about that long? I know I'm going to be told to work with my doc, but I don't really have one right now. I'm in between T's and pdoc's, so I'm not working with anyone in that realm right now. I have a pcp I usually see, but he doesn't know anything about psychiatric meds, so he wouldn't have any advice. I'd just like to hear others' experiences with this, if there are any to share.
How many milligrams are/were you taking? I take 300mgSR and it has made get up from my bed and be a functional human being.

I hope you're doing well.
mccarrolmike is offline   Reply With Quote
Unread 06-15-2017, 11:54 AM   #5
Poohbah
 
PsychNitrous's Avatar
PsychNitrous has no updates.
 
Member Since: Feb 2016
Location: At Home
Posts: 1,271 (SuperPoster!)
My Mood:

105 hugs
given
Default Re: I Want Off!

Quote:
Originally Posted by mccarrolmike View Post
How many milligrams are/were you taking? I take 300mgSR and it has made get up from my bed and be a functional human being.

I hope you're doing well.
I can't remember how much I was taking, since this thread is almost a year old. I have since tried several other antidepressants, and now am off all of them. Nothing ever had any effect on my life.
PsychNitrous is offline   Reply With Quote
"Thanks for this!" says:
Unread 06-15-2017, 03:24 PM   #6
Member
 
mccarrolmike's Avatar
mccarrolmike has no updates.
 
Member Since: Jun 2017
Posts: 333 (SuperPoster!)
5 hugs
given
Default Re: I Want Off!

You know that most antidepressants, while on them, ones depression may get worse for a couple of weeks before you begin to feel better.
Therefore, I'm sorry, but one has to ride it out.
mccarrolmike is offline   Reply With Quote
Unread 06-15-2017, 05:40 PM   #7
Poohbah
 
PsychNitrous's Avatar
PsychNitrous has no updates.
 
Member Since: Feb 2016
Location: At Home
Posts: 1,271 (SuperPoster!)
My Mood:

105 hugs
given
Default Re: I Want Off!

Quote:
Originally Posted by mccarrolmike View Post
You know that most antidepressants, while on them, ones depression may get worse for a couple of weeks before you begin to feel better.
Therefore, I'm sorry, but one has to ride it out.
I know that, and I was on each med I tried for at least a month, usually two. Sometimes they just don't work.
PsychNitrous is offline   Reply With Quote
Unread 06-15-2017, 06:33 PM   #8
Member
 
mccarrolmike's Avatar
mccarrolmike has no updates.
 
Member Since: Jun 2017
Posts: 333 (SuperPoster!)
5 hugs
given
Default Re: I Want Off!

Im solemnly sorry
mccarrolmike is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 09:18 AM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines